Jump to content


Photo

Working Way Up On Nuvigil Doses. Have Questions!


  • Please log in to reply
5 replies to this topic

#1 EmersonAilidh

EmersonAilidh

    Member

  • Members
  • 19 posts

Posted 27 January 2011 - 11:25 PM

Started Nuvigil last week. Doctor wanted to start at a low dose & work our way up, figure out if I need to take it twice a day, etc... etc... Started off at 75 mg (1/2 of a 150 pill) once a day for four days. Didn't do much, but I did have muscle tone in my hand for my first period classes. I usually can hardly write that early in the morning. Moved up to 150 mg once a day for four days, which stopped the head droops (don't know how else to describe that but hopefully y'all understand... When you're TRYING to stay awake & your head just keeps jerking forward?). Still taking naps on both doses, but I find that I'm not needing AS much sleep at night. Still extremely tired, but I haven't been afraid of falling asleep. All naps have been intentional. :) Even felt safe enough to drive myself to school today... Called my doctor on the third day of the 150mg once a day only to find out he's on vacation... & I only have a "fourteen day trial". It was free on Nuvigil's website so we figured we might as well give that a go before a full prescription.

I'm just going to stay on the 150 mg once a day until I can get a hold of him, but what do I do if I run out? :/ His office didn't say how long he would be gone.
Also, when do most people start seeing real improvement on the Nuvigil? I mean, I know everyone's different, but I'm just curious. So far I am doing better but I'm still bad off. Still sleeping in school, still feeling exhausted, but being able to decide when I sleep has been nice. It's the small things in life, I suppose. Haha. Progress is good. Just wondering when I should really start to feel back to normal, cos the doctor said there's not really a "ceiling" on these meds.

#2 Gabby

Gabby

    Member

  • Members
  • 32 posts
  • Gender:Female
  • Location:Arizona
  • Interests:Altered Art, My grandchildren, eclectic furnishings, and coffee!!!!!.

Posted 28 January 2011 - 12:38 AM

I was on a higher dosage of Nuvigil because I could sleep through it with no problem. I am going through the insurance war though because this is evidently an expensive med. They denied the higher dosage and I ended up running short while my doctor's office went back and forth with the insurance. I remember getting pretty worried about what would happen when I ran out. The good news is that if you run out before the doctor comes back, you probably won't go through major withdrawal symptoms At least I didn't. But unfortunately, you do go back to sleep. I cut back and rationed them. I would take 1/2 when I could. If I knew I had an important meeting then I judged my dosage. I would never recomend this become a habit, we should take our meds correctly. It does suck to think that you might go back int a stupor when you just started to wake up, but I just wanted to ease your mind about running out. Plan ahead and relax. I don't know if other meds would be this forgiving. I don't know about any other meds though because I'm new at this too. Others members will probably have better information. They have helped me a lot.

#3 tdmom

tdmom

    Member

  • Members
  • 83 posts

Posted 28 January 2011 - 08:44 PM

My son (15) started at 100 mg 1 x day for four days then we went to 200 mg. That made him nauseous so we did 150 mg for a week then upped it to 200 mg. Started in mid december and he has been great since. Awake, alert seems more like himself then he has in 2 years. It has a 15 hour half life so I would imagine taking it twice a day would keep you up at night.

Are you on a sleep routine? he was told to be very rigid with it, 10pm to 6am weekdays, 12midnight to 8 am on weekends. 2 naps, 20 minutes each, 11:30 am and 3pm. Haven't managed the naps yet due to his work schedule.

#4 EmersonAilidh

EmersonAilidh

    Member

  • Members
  • 19 posts

Posted 29 January 2011 - 12:06 AM

I was on a higher dosage of Nuvigil because I could sleep through it with no problem. I am going through the insurance war though because this is evidently an expensive med. They denied the higher dosage and I ended up running short while my doctor's office went back and forth with the insurance. I remember getting pretty worried about what would happen when I ran out. The good news is that if you run out before the doctor comes back, you probably won't go through major withdrawal symptoms At least I didn't. But unfortunately, you do go back to sleep. I cut back and rationed them. I would take 1/2 when I could. If I knew I had an important meeting then I judged my dosage. I would never recomend this become a habit, we should take our meds correctly. It does suck to think that you might go back int a stupor when you just started to wake up, but I just wanted to ease your mind about running out. Plan ahead and relax. I don't know if other meds would be this forgiving. I don't know about any other meds though because I'm new at this too. Others members will probably have better information. They have helped me a lot.


Yeah, sleeping definitely hasn't been a problem so far. I have high hopes for the large dose(s) though.
Thank you for your advice! I have enough to get to Tuesday... so hopefully we can get something figured out by then. Thank you for responding!

#5 EmersonAilidh

EmersonAilidh

    Member

  • Members
  • 19 posts

Posted 29 January 2011 - 12:14 AM

My son (15) started at 100 mg 1 x day for four days then we went to 200 mg. That made him nauseous so we did 150 mg for a week then upped it to 200 mg. Started in mid december and he has been great since. Awake, alert seems more like himself then he has in 2 years. It has a 15 hour half life so I would imagine taking it twice a day would keep you up at night.

Are you on a sleep routine? he was told to be very rigid with it, 10pm to 6am weekdays, 12midnight to 8 am on weekends. 2 naps, 20 minutes each, 11:30 am and 3pm. Haven't managed the naps yet due to his work schedule.


I'm not on a sleep routine. :/ I'm getting a 504 Plan in March & then I can have scheduled naps in school. As far as night goes, this past month has been totally off (a close friend committed suicide two days before Christmas & I found out last week that I've had strep since November so I've been really really sick) but I'm normally asleep around ten, no later than eleven, waking up at 5:30 & out of bed by 6AM. My naps are... all over the place. Anywhere from 1-5 a day. No longer than an hour & a half (which is very rare).

My doctor said he had patients taking it twice a day. If you're still able to sleep on a low dose, maybe he means taking a higher one in the morning & a little one in the afternoon? I dunno. :/ Thank you for responding!

#6 kevers

kevers

    Member

  • Members
  • 14 posts

Posted 13 October 2013 - 04:19 PM

.....